MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI,32MM LGTH
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a 1st mtp joint fusion, the surgeon performed per the usual technique.The bone was prepped by drilling with k-wire and over-drill.The k-wire and drill were part of the required set.While inserting the compression screw, the screw shaft snapped leaving 2/3 of the screw in the bone.The head portion of the screw was removed from the patient and the case was completed by inserting a second screw in a different direction.The surgeon was able to achieve joint compression prior to plating.
 
Additional Manufacturer Narrative
Complaint confirmed, the device was received broken in two fragments.The device was found to meet specifications.The fracture is torsional, the most likely cause is continually applying torque when the device is not advancing or misaligned and/or prying and leveraging the device during insertion.

Brand Name
COMPR FT SCRW,3.5 MINI,32MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8349714
Report Number1220246-2019-00910
Device Sequence Number19367426
Product Code HWC
UDI-Device Identifier00888867127050
UDI-Public00888867127050
Combination Product (Y/N)N
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI,32MM LGTH
Device Catalogue NumberAR-8730-32H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;